MAUDE Adverse Event Report: MEDTRONIC NEUROSURGERY STRATAMR VALVE, SMALL; SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS

MEDTRONIC NEUROSURGERY STRATAMR VALVE, SMALL; SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS
Catalog Number 42955
Medical Device Problem Code Occlusion Within Device (1423)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/25/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The returned valve was patent.The valve met the requirements for siphon, reflux, pressure-flow, pre-implantation and leak testing.Therefore the conditions of the complaint could not be duplicated by laboratory personnel.There was crystalline debris observed within the interior and exterior of the valve.A review of the manufacturing records showed no anomalies.All valves are 100% tested at the time of manufacture.
 
Event or Problem Description
It was reported to medtronic neurosurgery that when attempting to aspirate fluid through the device intraoperatively, it was clogged.According to the report, another device was used to complete the procedure.

Brand Name
STRATAMR VALVE, SMALL
Common Device Name
SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS
Manufacturer (Section D)
MEDTRONIC NEUROSURGERY
125 cremona drive
goleta CA 93117
MDR Report Key6126425
Report Number2021898-2016-00437
Device Sequence Number812756
Product Code JXG
UDI-Device Identifier00643169692718
UDI-Public00643169692718
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K152700
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/25/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2017
Device Catalogue Number42955
Device Lot NumberE11656
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/31/2016
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/25/2016
Initial Report FDA Received Date11/23/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1